MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH

SHIRAKAWA OLYMPUS CO., LTD. SMOKE EVACUATION FOOT SWITCH
Model Number MAJ-1939
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the pinch valve of the smoke evacuation foot switch did not go down smoothly when the foot pedal was pressed.It went down in small increments instead.The issue was found during an unspecified procedure.The procedure was completed with the same device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the event was unable to be identified.The subject device was not returned to olympus; therefore, the reported event could not be confirmed.Olympus will continue to monitor field performance for this device.

Brand Name
SMOKE EVACUATION FOOT SWITCH
Common Device Name
SMOKE EVACUATION FOOT SWITCH
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17909563
Report Number3002808148-2023-11069
Device Sequence Number12630571
Product Code HIF
UDI-Device Identifier04953170324185
UDI-Public04953170324185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown